MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2; HIP CEMENTLESS STEM
Catalog Number 01.12.032
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 07/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation: hip revision surgery performed 5 years and 5 months after total hip arthroplasty in a young, active man ((b)(6) year old).Radiographic image provided shows the presence of radiolucent lines around the stem and the formation of pedestal.The stem looks slightly undersized.The reason of this choice is unknown: patient anatomy and bone morphology may be one reason but this cannot be confirmed not having preoperative x-rays.Aseptic loosening is a possible, literature described adverse event after cementless total hip arthroplasty and causes are often unknown.The reason of this failure cannot be determined.Batch review performed on 19-07-2019: lot 070675/t: (b)(4) items manufactured and released on 24-jan-2019.Expiration date: 2016-12-31.(b)(4) items manufactured and released on 16-dec-2013.Expiration date: 2018-10-31.In both cases, no anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
The patient returned with pain and radiographic evidence of proximal lucency, distal tip bone ingrowth only.The patient was quite active very early on following the primary surgery and this, along with the tight distal femoral canal (dorr type a) may have contributed to the reason for revision.Surgeon revised the hip, stem and head were removed almost 5 years and 5 months after primary.The surgery was completed successfully.On july 15 we were informed about the revision surgery that was performed on (b)(6).
 
Additional Manufacturer Narrative
On october 30th 2019 we have received the itme involved in the complaint.Visual inspection performed by r&d project manager: femoral stem shows signs of extraction on the neck region and coating residuals on the proximal frontal, medial and lateral parts.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8883100
Report Number3005180920-2019-00672
Device Sequence Number2397346
Product Code JDI
UDI-Device Identifier07630030802140
UDI-Public07630030802140
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number01.12.032
Device Lot Number070675/T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR